Arkansas, 2014Damaging Winds in Arkansas, July 14, 2014
July 14, 2014 · NWS LZK · 4 events in 4 counties and zones
The approach of a cold front triggered scattered thunderstorms on the 14th. A few of the storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The approach of a cold front triggered scattered thunderstorms on the 14th. A few of the storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 14, 1:35 PM CST, 38 minutes earlier.
Area forecast discussion, Jul 14, 1:35 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 PM CDT MON JUL 14 2014
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION TONIGHT AND EARLY
TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD
OF IT TONIGHT...WITH CONVECTION WANING A BIT AFTER SUNSET. BEFORE
THEN...SOME STORMS WILL BE SEVERE WITH WIND AND/OR HAIL...THUS THE
SEVERE THUNDERSTORM WATCH UNTIL 8 PM. STRONGER STORMS WILL HAVE
THE CAPABILITY OF PRODUCING HEAVY RAINFALL AS WELL.
HAVE OPTED NOT TO GO WITH A FLASH FLOOD WATCH YET...AS TONIGHT/S
THREAT WILL BE RELATIVELY SHORT-DURATION...AND WILL BE HANDLED
BEST BY SHORT-FUSED PRODUCTS. THE BIGGER CONCERN WILL BE TOWARD
THE END OF THE PERIOD...AND WILL BE ADDRESSED MOMENTARILY.
BACK TO THE EARLY PERIODS THOUGH...PRECIP WILL DIMINISH ON
TUESDAY...AS THE FRONT MOVES SOUTH OF THE REGION. MUCH COOLER AIR
WILL FOLLOW THE FRONT...WITH HIGHS MAINLY IN THE 70S AND 80S.
NEAR-RECORD LOWS WILL BE POSSIBLE TUESDAY NIGHT/EARLY WEDNESDAY...
AS HIGH PRESSURE FOLLOWS THE FRONT...AND STRONG NORTHWEST UPPER
FLOW SETS UP. ON WEDNESDAY...IT IS QUITE LIKELY THAT MANY
LOCATIONS WILL NOT GET OUT OF THE 70S.
PATTERN WILL BECOME ACTIVE ONCE AGAIN BY LATE WEDNESDAY...AS AN
UPPER LEVEL SYSTEM MOVES DOWN OUT OF THE ROCKIES...AND SURFACE LOW
PRESSURE FORMS TO THE WEST OF THE REGION. THIS SYSTEM WILL PUSH A
STALLED BOUNDARY NORTH BACK TOWARD THE REGION. WITH SEVERAL OTHER
UPPER LEVEL SYSTEMS EXPECTED TO INTERACT WITH THE SYSTEM...SEVERAL
WAVES OF SHOWERS/STORMS ARE EXPECTED...WITH HEAVY RAINFALL POSSIBLE.
A FLASH FLOOD WATCH WILL LIKELY BECOME NECESSARY AS SUCCESSIVE
MODEL RUNS CONTINUE TO BE EVALUATED. AT THIS TIME...IT APPEARS THE
AXIS OF HEAVIEST RAINFALL WILL BE ALONG AND SOUTH OF INTERSTATE
40. WE WILL CONTINUE TO MONITOR.
&&
.LONG TERM...FRIDAY THROUGH SUNDAY
AN UPPER RIDGE WILL BE OVER THE WESTERN U.S. TO BEGIN THE LONG TERM
PERIOD WITH AN UPPER TROUGH FROM THE GREAT LAKES TO THE MISSISSIPPI
RIVER VALLEY. THE TROUGH WILL SLOWLY SHIFT EASTWARD THROUGH SUNDAY
AND MONDAY. THE RIDGE WILL REMAIN IN PLACE OVER THE WEST THROUGH THE
PERIOD.
A WARM FRONT WILL BE NEAR THE SOUTHERN ARKANSAS BORDER. A SHORT WAVE
WILL BE MOVING THROUGH THE STATE AT THIS TIME ALSO AND THUNDERSTORM
CHANCES WILL BE LIKELY. LOW PRESSURE WILL LIFT THE FRONT NORTHWARD
AND BRING RAIN CHANCES TO AN END BY SATURDAY AFTERNOON. THERE SHOULD
BE A BREAK IN THE PRECIPITATION AS DRIER AIR MOVES INTO THE
AREA...GFS IS DRIER THAN ECMWF. WILL BRING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS BACK INTO THE AREA MONDAY. A WARMING TREND
WILL BE NOTED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 61 80 55 78 / 60 10 0 10
CAMDEN AR 69 88 58 84 / 60 30 10 10
HARRISON AR 57 75 52 76 / 30 0 0 10
HOT SPRINGS AR 68 85 57 77 / 60 20 10 10
LITTLE ROCK AR 68 85 59 81 / 60 20 10 10
MONTICELLO AR 71 87 59 82 / 70 40 10 10
MOUNT IDA AR 66 87 53 75 / 50 20 10 20
MOUNTAIN HOME AR 58 78 54 79 / 40 0 0 10
NEWPORT AR 62 80 55 77 / 70 10 10 10
PINE BLUFF AR 69 82 60 81 / 70 30 10 10
RUSSELLVILLE AR 64 84 54 79 / 40 10 10 10
SEARCY AR 65 81 58 82 / 60 20 10 10
STUTTGART AR 67 81 59 81 / 70 30 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Jul 14, 4:00 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUL 14 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON JUL 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES THIS AFTERNOON WILL RANGE FROM 100 TO 104 ACROSS
CENTRAL AND SOUTHERN SECTIONS OF ARKANSAS.
A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO ARKANSAS TODAY. A
FEW SEVERE STORMS COULD OCCUR THIS AFTERNOON AND EVENING...
ESPECIALLY IN THE EASTERN HALF OF THE STATE. DAMAGING WINDS WILL BE
A GREATER THREAT THAN LARGE HAIL.
SOME THUNDERSTORMS ARE LIKELY TO CONTINUE AFTER MIDNIGHT TONIGHT
OVER THE SOUTHERN HALF OF THE STATE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
UNUSUALLY COOL NIGHTS AND MILD DAYS...FOR THE MIDDLE OF JULY...WILL
BE FELT BEGINNING TUESDAY.
THE COLD FRONT WILL STALL TO THE SOUTH OF ARKANSAS AND THEN BEGIN
MOVING BACK TO THE NORTH LATER THIS WEEK. MEANWHILE...AREAS OF LOW
PRESSURE ALOFT WILL ARRIVE FROM THE WEST. THE RESULT WILL BE SHOWERS
AND THUNDERSTORMS...FROM TIME TO TIME...BEGINNING WEDNESDAY NIGHT.
LOCALLY HEAVY RAIN IS POSSIBLE THURSDAY AND THURSDAY NIGHT...
ESPECIALLY OVER THE SOUTHERN HALF OF THE STATE. RAIN SHOULD TAPER
OFF ON FRIDAY.
TEMPERATURES MORE TYPICAL OF SUMMERTIME WILL RETURN BY NEXT SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BECOME NECESSARY THIS AFTERNOON AND EVENING.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
28
Thunderstorm Wind, Cleburne
- When
- July 14, 2:13 PM CST
- Where
- Cleburne County, Drasco
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 35.630, -91.950
Part of the metal roof of a chicken house was blown off. Some of the metal ended up wrapped around a power pole.
Thunderstorm Wind, Independence
- When
- July 14, 2:50 PM CST
- Where
- Independence County, Oil Trough
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.630, -91.470
Funnel Cloud, Jackson
- When
- July 14, 3:15 PM CST
- Where
- Jackson County, Campbell Station
- Reported by
- Broadcast Media
- Coordinates
- 35.670, -91.250
A funnel cloud near Campbell Station was captured on video by a motorist driving on U.S. 67.
Thunderstorm Wind, Dallas
- When
- July 14, 6:30 PM CST
- Where
- Dallas County, Fordyce
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 33.820, -92.420
Several trees were blown down. Two houses were damaged by the falling trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014$110,000 · 66 kt wind · 16 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, July 14, 20141 injured · $20,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519604, 519605, 519606, 519607.